MAUDE Adverse Event Report: Z-MEDICA, LLC QUIKCLOT CONTROL+ 12X12 PAD; 12X12 LAP SPONGE

Z-MEDICA, LLC QUIKCLOT CONTROL+ 12X12 PAD; 12X12 LAP SPONGE
Model Number 4030
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two quikclot control+ 12x12 pads were inadvertently left inside the patient followed surgery and required additional surgery to remove.The instructions for use (ifu) state the following: contraindications: do not leave quikclot control+ in place for more than 48 hours.Warnings: quikclot control+ dressing is not absorbable and must be removed from wound prior to closure.This is the first and only report of this nature concerning the quikclot control+ dressings since the products were introduced in 2017.This isolated incident has been attributed to use of the product in a manner not consistent with the instructions for use.
 
Event or Problem Description
Z-medica, llc received a medwatch form from the hospital on 5/21/2021.The report alleged the there were retained laparotomy pads.The patient had exploratory laparoscopy for a suspected perforated descending colon.The patient had a vast amount of cancerous tissue that need to be removed.During the surgery the patient had total abdominal colectomy, omenectomy, appendectomy, bso, hysterectomy, and an end ileostomy created on (b)(6) 2021.Quikclot control+ dressings were placed deep in the pelvis to help with hemostasis.The hospital report that all counts were correct at the end of the case.The patient had a delayed return of bowel function and a ct was performed on (b)(6) 2021.Which showed retained lap pads.The patient was taken into surgery on (b)(6) 2021 for removal of the foreign objects.One lap sponge was found in the pelvis and the other in the right paracolic gutter.The patient had an uneventful surgery and was discharged on (b)(6) 2021.The customer "opined that the x-ray detectable on the label was not prominent and staff may think sponges do not need to be counted".

Brand Name
QUIKCLOT CONTROL+ 12X12 PAD
Common Device Name
12X12 LAP SPONGE
Manufacturer (Section D)
Z-MEDICA, LLC
4 fairfield boulevard
wallingford CT 06492
MDR Report Key11957318
Report Number3004138549-2021-00002
Device Sequence Number3724748
Product Code POD
UDI-Device Identifier00841495140303
UDI-Public00841495140303
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
DEN160012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number4030
Device Catalogue Number4030
Device Lot Number10749
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight55